| Model Number |
VNMF3131C174TU |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Cardiac Arrest (1762); Rupture (2208)
| Date of Event |
11/24/2019
Type of Reportable Event
Death
Event or Problem Description
Valiant navion stent grafts were implanted during the endovascular treatment of a ruptured thoracic aneurysmal type b aortic dissection on (b)(6) 2019.It was noted the patient had a previous repair 7 years previous.It was reported during the index procedure, an emergent salvage repair with 2 navion grafts were implanted.The existing grafts were noted to be tortuous which made the process difficult.The patient was noted to be hemodynamically stable after completion, however the patient suffered aneurysm rupture and suffered a pea arrest in icu soon after the tevar was completed & expired.Per the physician the cause of the rupture and death are undetermined.
Additional Manufacturer Narrative
Concomitant medical products: product id: vnmc3131c223tu, serial/lot #: (b)(4), ubd: 14-aug-2021, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
B5; additional information received : it was reported the underwent emergent tevar after presenting to ed with ruptured aneurysmal type b aortic dissection.Following the salvage tevar for ruptured thoracic aortic aneurysm with adequate seal, the suffered a cardiac arrest in the icu.Peripheral va ecmo insertion and initiation was indicated considering post tevar angiogram demonstrated an excluded false lumen and no extravasation and the patients current arrest could be secondary to an acute cardiac event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.